Missouri, 2007Hail and Damaging Winds in Missouri, April 3, 2007
April 3, 2007 · NWS PAH · 19 events in 8 counties and zones
Numerous thunderstorms preceded a strong cold front that moved southeast across the region. The storms organized into lines along outflow boundaries preceding the initial storms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- $46,000
- Crop damage
- None recorded
- Events
- 19
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Numerous thunderstorms preceded a strong cold front that moved southeast across the region. The storms organized into lines along outflow boundaries preceding the initial storms. Hail was the primary severe weather type, and there was some isolated wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 3, 1:10 PM CST, 1 hour 5 minutes earlier.
Area forecast discussion, Apr 3, 1:10 PM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
210 PM CDT TUE APR 3 2007
.DISCUSSION...
SEVERE THREAT IMMEDIATE CONCERN WITH FROST/FREEZE LATER IN THE WEEK.
LARGE AREA OF THUNDERSTORMS WILL TRAVERSE THE AREA THROUGH THE
AFTERNOON AND EVENING AHEAD OF AN APPROACHING COLD FRONT. THE LATEST
SURFACE ANALYSIS INDICATED THE LOW WAS JUST SOUTH OF ROCKFORD
ILLINOIS WITH A THE COLD FRONT ARCING SOUTHWESTWARD THROUGH ST LOUIS
TO JUST EAST SPRINGFIELD MO. LATEST SURFACE OBS AND 18Z UA FROM BNA
AND SGF RUNS INDICATE SOME CAPPING ALTHOUGH IT IS EASILY BROKEN WITH
THE FRONTAL APPROACH. RADAR INDICATES HAIL WITH THE EXISTING STORMS
MOVING INTO THE AREA AND SOME ROTATION HAS BEEN DETECTED WITH A
COUPLE STORMS.
THE MAIN CONCERN WILL OF COURSE BE FOR THE DEVELOPMENT OF ANY
SUPERCELLS EMBEDDED IN THE LINE OR ESPECIALLY OUT AHEAD OF THE MAIN
AREA OF STORMS. THE LATEST LAPS RUNS INDICATE THE ENVIRONMENT OVER
THE QUAD STATE HAS LIFTED INDEX -8...CAPE VALUES UP TO 2000 J/KG.
THE WIND FIELDS ARE NOT THE GREATEST FOR SUPERCELL DEVELOPMENT BUT
STILL REMAIN POSSIBLE WHEN YOU CONSIDER ALL SEVERE PARAMETERS
COMBINED.
NEXT CONCERN AFTER TONIGHT WILL BE FOR FROST/FREEZING WEDNESDAY
NIGHT THROUGH SATURDAY NIGHT. THIS IS COVERED IN THE HWO AND WILL
NOT HEADLINE ANYTHING UNTIL THE SEVERE THREAT IS OUT OF THE FA. AS
PREVIOUS DISCUSSION...MODELS CONTINUE ADVERTISING COLD/FREEZING
TEMPS. THE MODELS ARE STARTING TO STABILIZE FROM RUN TO RUN. AS
PREVIOUS FORECAST DID LEAN TOWARD THE WARMER SIDE OF MODELS.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Apr 3, 3:31 AM CST, 10 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
431 AM CDT TUE APR 3 2007
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-041015-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
431 AM CDT TUE APR 3 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THERE IS A MODERATE RISK OF SEVERE WEATHER TODAY EXTENDING INTO
THIS EVENING.
ISOLATED THUNDERSTORMS MAY DEVELOP BY LATER THIS
MORNING...ESPECIALLY NEAR THE MISSISSIPPI RIVER AND MOVE EAST
NORTHEAST AT 35 MPH. THESE STORMS MAY PRODUCE LARGE
HAIL...DAMAGING WINDS...AND POSSIBLY AN ISOLATED TORNADO.
ADDITIONAL THUNDERSTORMS WILL DEVELOP OR MOVE INTO SOUTHEAST
MISSOURI THIS AFTERNOON. THESE ARE EXPECTED TO FORM A LINE ALONG
THE COLD FRONT AND MOVE EAST AT 40 MPH WITH WIND DAMAGE AND LARGE
HAIL POSSIBLE. AN ISOLATED TORNADO CANNOT BE RULED OUT WITH THESE
STORMS.
BY 700 PM...THE MAIN AREA OF THUNDERSTORMS IS EXPECTED TO BE EAST
OF A MCLEANSBORO ILLINOIS TO NEW MADRID MISSOURI LINE. ALL OF THE
STORMS WILL EXIT TO OUR EAST BY MIDNIGHT.
IN ADDITION...MINOR FLOODING WILL CONTINUE ALONG THE WABASH RIVER
VALLEY. REFER TO THE LATEST FLOOD STATEMENTS FOR MORE DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
MUCH COLDER AIR WILL MOVE INTO THE REGION STARTING WEDNESDAY.
TEMPERATURES ARE FORECAST TO GO BELOW FREEZING EACH MORNING FROM
THURSDAY THROUGH SUNDAY. A HARD FREEZE...ALONG WITH FROST...IS
POSSIBLE DURING THIS TIME PERIOD.
MINOR FLOODING IS EXPECTED ON PORTIONS OF THE LOWER WABASH RIVER.
REFER TO THE LATEST FLOOD STATEMENTS FOR MORE DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY TODAY...POSSIBLY AS EARLY AS THE LATE
MORNING HOURS...EXTENDING INTO THE EVENING.
SPODEN
In the hours before
Local storm report, Apr 3, 1:47 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
247 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM HAIL MOUNT VERNON 38.32N 88.91W
04/03/2007 E1.75 INCH JEFFERSON IL LAW ENFORCEMENT
&&
DLL/MJNLocal storm report, Apr 3, 2:02 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
302 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM HAIL 1 NE MOUNT VERNON 38.33N 88.90W
04/03/2007 E1.00 INCH JEFFERSON IL TRAINED SPOTTER
&&
DLL/MJNEvent by event
12 hail, 5 thunderstorm wind, 2 funnel cloud. Local standard time, as filed.
Hail, Carter
- When
- April 3, 2:15 PM CST to 2:30 PM CST
- Where
- Carter County, Fremont to 7 mi SW of Van Buren
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.950, -91.170
Golf-ball size hail was reported throughout the community of Freemont. Most of the hail was nickel size.
Funnel Cloud, Perry
- When
- April 3, 2:35 PM CST
- Where
- Perry County, 7 mi SE of Perryville
- Reported by
- Emergency Manager
- Coordinates
- 37.648, -89.780
A funnel cloud with strong rotation was observed southeast of Perryville along U.S. Highway 61.
Hail, Carter
- When
- April 3, 2:52 PM CST to 3:00 PM CST
- Where
- Carter County, Hunter to Ellsinore
- Measured
- 1.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 36.880, -90.850
Thunderstorm Wind, Carter
- When
- April 3, 3:00 PM CST
- Where
- Carter County, Hunter
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Broadcast Media
- Coordinates
- 36.880, -90.850
Numerous trees were blown down.
Hail, Bollinger
- When
- April 3, 3:08 PM CST
- Where
- Bollinger County, Marble Hill
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.300, -89.970
Thunderstorm Wind, Bollinger
- When
- April 3, 3:08 PM CST
- Where
- Bollinger County, Marble Hill
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.300, -89.970
Numerous tree limbs were down on DD Highway.
Hail, Butler
- When
- April 3, 3:15 PM CST
- Where
- Butler County, 9 mi W of Hendrickson
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 36.900, -90.643
Quarter-size hail was reported on County Road 415 in the northwest corner of the county.
Hail, Ripley
- When
- April 3, 3:24 PM CST to 3:30 PM CST
- Where
- Ripley County, 5 mi W of Doniphan to 2 mi W of Doniphan
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.620, -90.910
Hail, Butler
- When
- April 3, 3:38 PM CST to 3:44 PM CST
- Where
- Butler County, Poplar Bluff
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.750, -90.400
Hail, Butler
- When
- April 3, 3:47 PM CST
- Where
- Butler County, 1 mi W of Neelyville
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.570, -90.518
Quarter-size hail was reported at the intersection of U.S. Highway 67 and Highway 142.
Thunderstorm Wind, Butler
- When
- April 3, 3:47 PM CST
- Where
- Butler County, 1 mi W of Neelyville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.570, -90.518
Gusts to 60 MPH were estimated at the U.S. Highway 67 junction with Highway 142.
Hail, Bollinger
- When
- April 3, 4:10 PM CST
- Where
- Bollinger County, 1 mi S of Marble Hill
- Measured
- 1.25 in hail
- Reported by
- Broadcast Media
- Coordinates
- 37.285, -89.970
Hail, Butler
- When
- April 3, 4:13 PM CST
- Where
- Butler County, Batesville
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.700, -90.250
Hail, Stoddard
- When
- April 3, 4:21 PM CST
- Where
- Stoddard County, 7 mi W of Dexter
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.800, -90.076
Thunderstorm Wind, Stoddard
- When
- April 3, 4:25 PM CST
- Where
- Stoddard County, 3 mi N of Bernie to Bernie
- Measured
- 65 kt (75 mph) estimated gust
- Injuries
- 2 direct, 0 indirect
- Property damage
- $35,000
- Reported by
- Newspaper
- Coordinates
- 36.723, -89.970
Numerous trees, power lines, and about 10 utility poles were blown down along Highway 25. A utility pole struck a vehicle travelling on the highway. A passenger in the vehicle sustained minor injuries and was transported to a local hospital. Twenty spans of 3,400-volt electrical lines were down on the road and vehicles. Other vehicles were blown off the highway. A second person was transported to a local hospital with minor to moderate injuries, and an unspecified number of others sought their own treatment. The highway was shut down overnight and reopened the next morning. Numerous outbuildings, barns, and sheds were damaged in this rural farming area. One person reported seeing irrigation pipes blown into fields and roofs off structures.
Funnel Cloud, New Madrid
- When
- April 3, 4:40 PM CST
- Where
- New Madrid County, 3 mi NE of Gideon
- Reported by
- Trained Spotter
- Coordinates
- 36.501, -89.882
Rotating funnel cloud was reported by a trained spotter.
Hail, Mississippi
- When
- April 3, 4:55 PM CST
- Where
- Mississippi County, East Prairie
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.780, -89.380
Thunderstorm Wind, Mississippi
- When
- April 3, 4:55 PM CST
- Where
- Mississippi County, East Prairie
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 36.780, -89.380
Two trees and numerous tree limbs were blown down.
Hail, New Madrid
- When
- April 3, 5:00 PM CST
- Where
- New Madrid County, New Madrid
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 36.600, -89.530
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Tennessee, April 3, 20077 injured · $1.9 million · EF1 · 34 events
- Flash Flooding and Hail in Arkansas, April 3, 2007$2.5 million · 4.25 in hail · 70 events
- Tornadoes and Flash Flood in Kentucky, April 3 to 4, 2007$1.8 million · EF1 · 44 events
- Rip Current in Florida, April 3, 20071 death · 1 event
- Hail and Damaging Winds in Georgia, April 3 to 4, 20072 injured · $2.0 million · 91 kt wind · 23 events
- Hail and Damaging Winds in Kentucky, April 3, 2007$895,000 · 4.25 in hail · 55 events
- Tornado and Hail in Tennessee, April 3, 2007$183,000 · EF1 · 41 events
- Frost and Freeze in Nebraska, April 3 to 8, 2007$1.3 million · 24 events
- Hail in Georgia, April 3, 2007$1.8 million · 1.75 in hail · 15 events
- Tornadoes and Flash Flooding in Arkansas, April 3, 20071 injured · $287,000 · EF1 · 15 events
- Frost and Freeze in Kansas, April 3 to 8, 2007$1.5 million · 6 events
- Hail and Damaging Winds in Texas, April 3 to 4, 2007$595,000 · 1.25 in hail · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 14855, 18569, 14857, 14859, 14862, 18574, 14860, 14856, 14861, 18571, 18573, 14853, 14864, 14865, 21631, 18576, 14867, 14868, 14854.